Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Feb 16, 2000, 11:14 PM MST for Washington County, Utah. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 16, 2000, 11:14 PM MST (06:14 UTC)
- Expired
- Feb 17, 2000, 12:00 AM MST
- In force
- 46 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, UT
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 6.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KSLC 170620 COR
SVRSLC
UTC053-170645-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1114 PM MST WED FEB 16 2000
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR HIGH WINDS FOR...
CENTRAL WASHINGTON COUNTY IN UTAH
* UNTIL MIDNIGHT MST
* AT 1112 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH HIGH WINDS 5 MILES SOUTHWEST OF
HURRICANE...OR ABOUT 11 MILES EAST OF ST GEORGE...MOVING NORTHEAST
AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OVER LA VERKIN AT 1130 PM MST
A LINE OF THUNDERSTORMS WITH HIGH WINDS WILL MOVE INTO THE
HURRICANE...VIRGIN...PINTURA AREAS BETWEEN 1130 PM MIDNIGHT. WINDS IN
EXCESS OF 65 MPH IN GUSTS ARE POSSIBLE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE HCITY.
LAT...LON 3731 11339 3717 11355 3705 11341 3702 11320
3714 11309What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 9:40 PM MST, 1 hour 34 minutes earlier.
Area forecast discussion, Feb 16, 9:40 PM MST, 1 hour 34 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH
940 PM MST WED FEB 16 2000
SYNOPSIS...AN ENERGETIC LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA
THIS EVENING WILL SLIDE EAST ALONG THE UTAH ARIZONA BORDER LATE
TONIGHT THROUGH THURSDAY. GENERALLY DRY AND STABLE CONDITIONS WILL
DEVELOP FOR FRIDAY AND SATURDAY.
DISCUSSION...STRONG CONVECTION HAS DEVELOPED AHEAD OF THE UPPER LOW
MOVING OUT OF CALIFORNIA AND INTO SRN NV THIS EVENING. DYNAMICS
ASSOCIATED WITH THE LOW...COOLING ALOFT...AND GOOD DIVERGENCES AT
THE JET LEVEL ALL FAVORABLE FOR WHAT HAS BEEN EXPLOSIVE CONVECTIVE
DEVELOPMENT OVER SRN NV/NWRN AZ/EXTREME SW UT THIS EVENING. STRONG
MID LEVEL JET HAS ON OCCASION TRANSLATED DOWN IN SOME OF THE
THUNDERSTORMS...WITH NEAR-SEVERE MICROBURSTS IN THE LAS VEGAS
AREA.
NEW ETA TAKES THE UPPER LOW/VORT MAX EAST ALONG THE UT/AZ BORDER
OVERNIGHT/EARLY THURSDAY. THE SITUATION STILL LOOKS QUITE
FAVORABLE FOR CONVECTION OVER NRN AZ/EXTREME SRN UT OVERNIGHT...
WITH THE POTENTIAL FOR STRONG WET MICROBURSTS.
SITUATION UP NORTH SOMEWHAT COMPLICATED BY THE LOW TRACKING ALONG THE
UT/AZ BORDER. EVENING RAOBS INDICATE THAT AN ILL-DEFINED 700 MB
LOW SITS OVER NRN NV/NRN CA AT TIME. NEW ETA TAKES THIS LOW ACROSS
NRN UT THURSDAY...BUT WEAKENS IT ON IT'S WAY EAST. BEGINNING TO
WONDER IF THE THREAT OF PCPN NOT ALL THAT GREAT UP NORTH AS
VERTICAL STRUCTURE OF THE LOW NOT THAT GREAT. THE AIRMASS DOES COOL
A BIT IN THE MID LEVELS OVERNIGHT...WHICH WOULD SUPPORT SOME
SHOWERY PCPN. ALSO...NOT ALL THAT EXCITED ABOUT SIGNIFICANT
OROGRAPHICALLY-INDUCED PCPN LATER TONIGHT/THURSDAY AS THE FLOW IS
NOT THAT STRONG AND UPWARD MOTION FORCING RATHER SHALLOW.
FOR NOW WILL KEEP THE SNOW ADVISORY DOWN SOUTH AS CONVECTION SHOULD
GENERATE AMPLE SNOW TONIGHT. UP NORTH IT IS REAL TEMPTING TO PULL
DOWN THE ADVISORY...BUT WILL LET SITUATION PLAY OUT FOR AWHILE TO
SEE IF LOW TO THE WEST HAS A BIT MORE PUNCH THAN EXPECTED. WILL
UPDATE THE FORECAST PACKAGE AGAIN FOR A BIT MORE DETAIL IN
TONIGHT/THURSDAY PORTION.
SLC 8830 CDC +510 CONGER
.SLC...SNOW ADVISORY FOR TONIGHT/THURSDAY FOR IDZ025-UTZ006>010
AND UTZ017-018.Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.